Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 5, 2008, 6:04 PM CST for Lavaca County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 6:04 PM CST (00:04 UTC)
- Expired
- Feb 5, 2008, 6:18 PM CST
- In force
- 14 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 138 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 060005
SVREWX
TXC285-060030-
/O.NEW.KEWX.SV.W.0002.080206T0004Z-080206T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAVACA COUNTY...
* UNTIL 630 PM CST.
* AT 555 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES WEST OF SPEAKS...OR ABOUT 15 MILES SOUTHEAST OF
HALLETTSVILLE...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL LAVACA COUNTY AT 620 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2927 9666 2925 9665 2919 9675 2933 9688
2948 9669 2935 9657 2934 9657
TIME...MOT...LOC 0004Z 231DEG 32KT 2932 9674
$$1 follow-up statement
000
WWUS54 KEWX 060018
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CST TUE FEB 5 2008
TXC285-060027-
/O.CAN.KEWX.SV.W.0002.000000T0000Z-080206T0030Z/
LAVACA TX-
617 PM CST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM BETWEEN SUBLIME AND SPEAKS HAS WEAKENED
SUBSTANTIALLY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR LAVACA
COUNTY IS CANCELLED.
LAT...LON 2927 9666 2925 9665 2919 9675 2933 9688
2948 9669 2935 9657 2934 9657
TIME...MOT...LOC 0017Z 231DEG 32KT 2939 9664
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:42 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 5, 5:42 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 PM CST TUE FEB 5 2008 .AVIATION...VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOUR PERIOD. I-35 CORRIDOR WINDS WILL BE NORTHWEST AT 15 TO 25 KTS DIMINISHING TO AROUND 15 KTS SUSTAINED AFTER 06Z AND 10 KTS AFTER 10Z. WINDS BECOMING LIGHT SOUTHEAST AFTER 23Z WEDNESDAY. KDRT TERMINAL WINDS NORTHWEST 25 TO 35 KTS BECOMING AFTER 01Z NORTHWEST WINDS SUSTAINED AT 15 KTS AND DIMINISHING TO NEAR 10 KTS AFTER 10Z. WINDS BECOMING LIGHT SOUTHEAST AFTER 21Z WEDNESDAY. && .PREV DISCUSSION... /ISSUED 315 PM CST TUE FEB 5 2008/ DISCUSSION...THE PACIFIC COLD FRONT IS CURRENTLY MOVING THROUGH OUR CWFA. STRONG WEST/NORTHWEST WINDS FOLLOW THE FRONT...ALONG WITH VERY CLEAR SKIES. THE FRONT SHOULD BE EAST OF OUR CWFA BY 5 PM. A STRONG LINE OF THUNDERSTORMS DEVELOPED AHEAD OF THE COLD FRONT ACROSS NORTHERN TEXAS...WITH THE TAIL END JUST NORTH OF OUR AREA. THE WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE CWFA UNTIL 7 PM THIS EVENING. WINDS WILL REMAIN BREEZY INTO THE OVERNIGHT HOURS...BUT WILL BE BELOW WIND ADVISORY CRITERIA. THE STRONGER COLD AIR ADVECTION WILL BE DELAYED A BIT AND WILL ARRIVE INTO THE REGION LATE TONIGHT. OVERNIGHT LOW TEMPERATURES WILL BE AROUND 20-30 DEGREES COLDER THAN THE LOW TEMPERATURES LAST NIGHT. HIGHS ON WEDNESDAY WILL REBOUND NICELY UNDER SUNNY SKIES AND VERY DRY CONDITIONS TO TOP OUT NEAR SEASONAL NORMALS...IN THE 60S. A DRY PATTERN WILL CONTINUE THROUGH THE WEEKEND. GULF MOISTURE WILL RETURN TO THE AREA SUNDAY INTO MONDAY. MODELS BRING A STRONG UPPER LOW OUT OF THE FOUR CORNERS REGION INTO MEXICO ON MONDAY...BRINGING SLIGHT CHANCES FOR PRECIPITATION TO THE REGION LATE IN THE FORECAST PERIOD. FIRE WEATHER...A PACIFIC FRONT WILL CONTINUE TO PUSH EAST ACROSS SOUTH CENTRAL TEXAS TODAY...BRINGING STRONG WEST AND NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES TO THE AREA. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO CONTINUE INTO THE OVERNIGHT HOURS AND CONTRIBUTE TO EXTREME FIRE BEHAVIOR. DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST SATURDAY BEFORE GULF MOISTURE RETURNS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 41 63 41 73 46 / - - - - - AUSTIN BERGSTROM INTL AIRPORT 41 65 37 73 40 / - - - - - DEL RIO INTL AIRPORT 42 71 41 74 44 / 0 0 0 - - SAN ANTONIO INTL AIRPORT 40 67 41 74 47 / - - - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 3 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 06/02
Hazardous weather outlook, Feb 5, 3:38 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 PM CST TUE FEB 5 2008 TXZ171>173-183>194-202>209-217>225-228-062145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 338 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RED FLAG WARNING IS IN EFFECT THROUGH 3 AM WEDNESDAY MORNING. WINDS AND RELATIVE HUMIDITIES WILL EXCEED CRITICAL THRESHOLDS WHICH WILL RESULT IN FIRES THAT ARE DIFFICULT TO CONTROL. A WIND ADVISORY IS ALSO IN EFFECT UNTIL 7 PM. NORTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP WITH GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:45 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.